Wyoming, 2011

High Wind in Wyoming, October 7, 2011

October 7, 2011 · NWS UNR · 1 event in 1 county or zone

Strong southwesterly winds developed across southeastern Crook County, producing winds gusts near 70 mph for a brief time at Beulah.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

Strong southwesterly winds developed across southeastern Crook County, producing winds gusts near 70 mph for a brief time at Beulah.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Oct 6, 8:25 PM MST, 5 hours 35 minutes earlier.

Area forecast discussion, Oct 6, 8:25 PM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
925 PM MDT THU OCT 6 2011

.UPDATE...03Z SURFACE ANALYSIS HAD LOW OVER SOUTHEAST MT WITH
SECONDARY LOW OVER CENTRAL SD. STRONGLY FORCED UPPER SYSTEM
SPINNING OVER CENTRAL WY. IMPRESSIVE LATE SEASON SEVERE WEATHER
EVENT THIS EVENING STARTING TO WIND DOWN AS MAIN INSTABILITY AXIS
SHIFTS EAST OF THE CWA. STILL EXPECT -SHRA/ISOLATED -TSRA TO WRAP
AROUND LOW IN DEFORMATION ZONE/LEFT EXIT REGION OF 130KT UPPER
LEVEL JET. BEST COVERAGE WILL BE ACROSS THE NORTHEAST QUARTER OF
THE CWA. CURRENT FORECAST IN GOOD SHAPE...BUT WILL UPDATE GRIDS
FOR LATEST SATELLITE/RADAR TRENDS.

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED ON THE SD PLAINS
OVERNIGHT. WRAP-AROUND PRECIPITATION WILL BRING AREAS MVFR CIGS
ACROSS NORTHEASTERN WY AND THE BLACK HILLS. GUSTY WEST-NORTHWEST
WINDS EXPECTED OVER NORTHEAST WY. WESTERN SD WINDS WILL BECOME
GUSTY LATE TONIGHT. GUSTY SOUTHERLY WINDS OVER SOUTH CENTRAL SD
WILL BECOME SOUTHWESTERLY LATE.

&&

.PREV DISCUSSION... /ISSUED 300 PM MDT THU OCT 6 2011/

DISCUSSION...LARGE UPPER LOW TO AFFECT THE AREA TONIGHT THROUGH
FRIDAY. MODELS AGREE ON THE OVERALL EVOLUTION OF THIS SYSTEM...BUT
HAVE SOME DIFFERENCES WITH A SECONDARY UPPER LOW THAT FORMS OVER
CO ON SATURDAY. THE NAM/ECMWF WERE GENERALLY FOLLOWED OVER THE GFS.

A 130-KT 300-MB JET WILL PLACE THE LEFT-FRONT QUADRANT OVER THE
CWA THIS EVNG AND BRING A ROUND OF SHOWERS/THUNDERSTORMS. DAMAGING
WINDS WILL BE THE MAIN THREAT WITH THE EVENTUAL LINEAR MCS PER SPC
OUTLOOK AND PREVIOUS DISCUSSIONS. A SUBSTANTIAL DRY SLOT WILL MOVE
ACROSS THE CWA AFTER 06Z...EFFECTIVELY CUTTING OFF ALL PRECIPITA-
TION EXCEPT FOR NERN WY/FAR WRN SD WHICH WILL BE NEAR/UNDER THE
DEFORMATION ZONE AND IN AN AREA OF Q-G ASCENT. SREF PROBABILITIES
INDICATE A RAIN/SNOW MIX AT THE VERY HIGHEST PARTS OF THE BLKHLS
AFTER 06Z. ON FRIDAY IT WILL BE VERY WINDY AGAIN...COVERING NEARLY
ALL OF THE CWA AS STRONG MIXING OCCURS IN THE SUBSIDENCE REGION
OF THE DRY SLOT. WILL ISSUE ANOTHER WIND ADVISORY FOR MOST OF THE
SD PLAINS. A DUST ADVISORY ALSO WILL BE NEEDED FOR CAMPBELL COUNTY
WY. THE SOUTHWEST WINDS WILL TURN NORTHWEST AND DIMINISH LATER
FRIDAY AS A SECONDARY COLD FRONT PIVOTS AROUND THE UPPER LOW.
ADDITIONAL SHRA ARE EXPECTED WITH THIS...WITH EVEN SLIGHTLY HIGHER
PROBABILITIES OF SNOW AFTER 06Z SATURDAY IN THE HIGHEST BLKHLS
(RELATIVE TO THE PROBABILITIES TNGT). ON SATURDAY THE CWA WILL BE
IN-BETWEEN TWO MAIN AREAS OF ENERGY...ONE OVER ND AND THE OTHER
OVER CO. FOR THE MOST PART PRECIPITATION WILL REMAIN SOUTH OF THE
CWA...BUT TEMPERATURES WILL BE BELOW AVERAGE GIVEN THE PROXIMITY
OF THE UPPER TROUGH AXIS.

EXTENDED...NOT MUCH CHANGE FROM RECENT MODEL RUNS. ECMWF/GFS FROM
12Z TODAY ARE NOW IN FAIRLY GOOD AGREEMENT IN HANDLING SECOND
CLOSED MID TROPOSHPERIC LOW AS IT MOVES NORTHEASTWARD EARLY IN
THIS EXTENDED PERIOD. THE ECMWF IS SLIGHTLY NORTHWEST OF THE GFS
TRACK...GIVING US A LITTLE MORE LIKELIHOOD OF PRECIPITATION. BOTH
MODELS CARVE OUT A LONG WAVE TROF IN THE EASTERN U.S. LATE IN THE
PERIOD...THOUGH THE ECMWF IS A GOOD BIT MORE AGGRESSIVE WITH THIS
DEVELOPMENT AND SOMEWHAT STRONGER WITH THE UPSTREAM RIDGE OVER
MONTANA 12Z THURSDAY. MID EXTENDED PERIOD SHOWS FAST WESTERLY FLOW
OVER THE NORTHWEST QUARTER OF THE U.S. HIGHEST POPS ARE LATE
SUNDAY INTO MONDAY WITH THE LOW ALOFT AND THEN MOSTLY DECLINING
POPS THROUGH END OF PERIOD. AFTER A COOL SUNDAY...TEMPERATURES
WARM BACK TO A BIT ABOVE NORMAL FOR MONDAY THROUGH WEDNESDAY WITH
A POSSIBLE TURN TOWARD SLIGHTLY BELOW NORMAL AT END OF EXTENDED ON
THURSDAY.

AVIATION...MOSTLY VFR TO MARGINAL VFR CONDITIONS ARE EXPECTED THIS
AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS ARE DEVELOPING
ACROSS NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON
AND EVENING WITH INDICATIONS OF A LATE AFTERNOON AND EARLY EVENING
SQUALL LINE MOVING NORTHEASTWARD ACROSS WESTERN SOUTH DAKOTA. SEVERE
THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS LINE WITH
DAMAGING WIND GUSTS AND LARGE HAIL. OTHER THUNDERSTORMS ARE
DEVELOPING ACROSS EASTERN WYOMING MOVING NORTHWARD INTO NORTHEASTERN
WYOMING. APART FROM THE THUNDERSTORMS...VERY WINDY CONDITIONS WILL
CONTINUE OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON
AND TONIGHT...WITH GUSTS AS HIGH AS 50KTS OVER SOUTH CENTRAL SOUTH
DAKOTA THIS AFTERNOON.

FIRE WEATHER...VERY STRONG WINDS WILL OCCUR AGAIN FRIDAY...AND IN
ADDITION THE MINIMUM RELATIVE HUMIDITIES WILL DROP BELOW 20
PERCENT OVER SCNTRL SD WHERE 20-30 DEWPOINT AIR MIXES DOWN UNDER-
NEATH THE DRY SLOT. THIS WILL LEAD TO RED FLAG CONDITIONS IN THAT
AREA.

HYDROLOGY...PRECIPITABLE WATER DEVIATIONS ARE 150-200 PERCENT OF
AVERAGE...BUT WITH 40-50 KT STORM MOTIONS DO NOT EXPECT A FLOOD
THREAT. THE HIGHEST PRECIPITATION AMOUNTS OF 0.5 TO 1.0 INCHES ARE
EXPECTED (1) OVER NWRN CAMPBELL COUNTY IN WY NEAREST THE DEFORMA-
TION ZONE AND (2) OVER SCNTRL SD WHERE SOME TRAINING STORMS COULD
OCCUR. PRECIPITABLE WATER WILL DROP SUBSTANTIALLY AFTER 06Z...BUT
REMAIN FAIRLY HIGH OVER THE NWRN CWA ON FRIDAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 11 AM TO 7 PM MDT FRIDAY FOR SOUTH CENTRAL
     SOUTH DAKOTA.

     WIND ADVISORY FROM 8 AM MDT /9 AM CDT/ TO 7 PM MDT /8 PM CDT/
     FRIDAY FOR BENNETT-BUTTE-CUSTER CO PLAINS-HAAKON-HARDING-
     JACKSON-MELLETTE-NORTHERN FOOT HILLS-NORTHERN MEADE CO
     PLAINS-PENNINGTON CO PLAINS-PERKINS-SHANNON-SOUTHERN MEADE
     CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-ZIEBACH.

WY...NONE.
&&

SHORT TERM...HELGESON
LONG TERM....WFO UNR
AVIATION...HELGESON
Hazardous weather outlook, Oct 6, 8:57 AM MST, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
957 AM MDT THU OCT 6 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-071300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
957 AM MDT (1057 AM CDT) THU OCT 6 2011

...HIGH WIND WARNING TODAY FOR SOUTH CENTRAL SOUTH DAKOTA...

...WIND ADVISORY TODAY FOR MUCH OF THE WESTERN SOUTH DAKOTA PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WILL CONTINUE ACROSS MUCH OF THE WESTERN SOUTH
DAKOTA PLAINS TODAY. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP
TO 50 MPH ARE EXPECTED UNTIL EARLY THIS EVENING. STRONGER WINDS OF
35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS SOUTH CENTRAL
SOUTH DAKOTA. A VERY HIGH FIRE DANGER IS EXPECTED ACROSS CENTRAL
SOUTH DAKOTA.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING. SOME STORMS ACROSS WESTERN SOUTH DAKOTA AND
THE BLACK HILLS AREA MAY BECOME SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ARE AGAIN EXPECTED FRIDAY ACROSS THE SOUTH DAKOTA
PLAINS. SOUTHWEST WINDS MAY REACH 25 TO 35 MPH...WITH GUSTS UP TO
50 MPH. THESE WINDS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER
ACROSS MANY PARTS OF THE WESTERN SOUTH DAKOTA PLAINS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

BUNKERS

In the hours before

Local storm report, Oct 6, 8:06 PM MST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
906 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     2 W COTTONWOOD          43.96N 101.94W
10/06/2011                   JACKSON            SD   PUBLIC

            ROOF BLOWN OFF SEED HOUSE ABOUT 1 BLOCK. DAMAGE TO
            TRACTOR. PIECES OF WOOD DRIVEN INTO SEED
            BARREL...WALLS...TRACTOR. GLASS EVERYWHERE.

&&

WFO UNR
Local storm report, Oct 6, 8:37 PM MST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
937 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     NON-TSTM WND GST 6 W PARMELEE            43.32N 101.14W
10/06/2011  M60 MPH          TODD               SD   MESONET

&&

WFO UNR
Local storm report, Oct 6, 8:41 PM MST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
941 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     NON-TSTM WND GST WINNER                  43.37N 99.86W
10/06/2011  M58.00 MPH       TRIPP              SD   OFFICIAL NWS OBS

&&

WFO UNR
Local storm report, Oct 6, 9:16 PM MST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1016 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND GST 15 SE MISSION           43.15N 100.45W
10/06/2011  M66 MPH          TODD               SD   MESONET

&&

WFO UNR
Local storm report, Oct 6, 10:32 PM MST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
1132 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             5 WNW BUFFALO GAP       43.52N 103.41W
10/06/2011  M1.00 INCH       CUSTER             SD   TRAINED SPOTTER

0255 PM     HIGH SUST WINDS  2 W HAMILL              43.60N 99.72W
10/06/2011  M40.00 MPH       TRIPP              SD   MESONET

0309 PM     HAIL             4 SW FAIRBURN           43.65N 103.27W
10/06/2011  M1.00 INCH       CUSTER             SD   PUBLIC

0320 PM     HAIL             7 SW HERMOSA            43.77N 103.29W
10/06/2011  M1.75 INCH       CUSTER             SD   TRAINED SPOTTER

0332 PM     HAIL             5 ESE DOWNTOWN RAPID CI 44.05N 103.14W
10/06/2011  M1.00 INCH       PENNINGTON         SD   NWS EMPLOYEE

0415 PM     HAIL             BOX ELDER               44.12N 103.07W
10/06/2011  E0.88 INCH       PENNINGTON         SD   PUBLIC

0445 PM     HAIL             3 E HEREFORD            44.38N 102.82W
10/06/2011  M0.75 INCH       MEADE              SD   PUBLIC

0500 PM     TSTM WND GST     8 SW BATESLAND          43.05N 102.21W
10/06/2011  M54.00 MPH       SHANNON            SD   MESONET

0500 PM     TSTM WND GST     UNION CENTER            44.56N 102.67W
10/06/2011  M65.00 MPH       MEADE              SD   MESONET

0511 PM     TSTM WND GST     VETAL                   43.22N 101.37W
10/06/2011  E60.00 MPH       BENNETT            SD   PUBLIC

            HAIL SIZE .75 INCHES

0520 PM     TSTM WND GST     SSE MARTIN              43.17N 101.73W
10/06/2011  E60.00 MPH       BENNETT            SD   TRAINED SPOTTER

            HAIL SIZE .50 INCHES

0530 PM     TSTM WND DMG     2 W COTTONWOOD          43.96N 101.94W
10/06/2011                   JACKSON            SD   PUBLIC

            ROOF BLOWN OFF SEED HOUSE ABOUT 1 BLOCK. DAMAGE TO
            TRACTOR. PIECES OF WOOD DRIVEN INTO SEED
            BARREL...WALLS...TRACTOR. GLASS EVERYWHERE.

0558 PM     NON-TSTM WND GST WINNER                  43.37N 99.86W
10/06/2011  M59.00 MPH       TRIPP              SD   OFFICIAL NWS OBS

0600 PM     TSTM WND GST     7 ENE BELVIDERE         43.88N 101.14W
10/06/2011  E60.00 MPH       JACKSON            SD   TRAINED SPOTTER

            DIME SIZE HAIL.

0601 PM     HAIL             10 NE MARCUS            44.77N 102.12W
10/06/2011  M1.00 INCH       MEADE              SD   TRAINED SPOTTER

0601 PM     TSTM WND GST     10 NE MARCUS            44.77N 102.12W
10/06/2011  E60.00 MPH       MEADE              SD   TRAINED SPOTTER

0620 PM     TSTM WND GST     10 NE BELVIDERE         43.94N 101.13W
10/06/2011  M86.00 MPH       JACKSON            SD   MESONET

0624 PM     TSTM WND GST     FAITH                   45.02N 102.03W
10/06/2011  M66.00 MPH       MEADE              SD   ASOS

0653 PM     TSTM WND GST     6 W PARMELEE            43.32N 101.14W
10/06/2011  M71.00 MPH       TODD               SD   MESONET

0659 PM     TSTM WND DMG     DOWNTOWN NEWCASTLE      43.85N 104.20W
10/06/2011                   WESTON             WY   LAW ENFORCEMENT

            SEVERAL REPORTS OF DAMAGE, ESTIMATED WIND GUST OF 75 MPH

0710 PM     FUNNEL CLOUD     10 N PARMELEE           43.47N 101.02W
10/06/2011                   MELLETTE           SD   LAW ENFORCEMENT

0715 PM     TSTM WND GST     5 W CEDAR BUTTE         43.57N 101.12W
10/06/2011  E60.00 MPH       MELLETTE           SD   FIRE DEPT/RESCUE

0729 PM     TSTM WND GST     UPTON                   44.10N 104.63W
10/06/2011  M77.00 MPH       WESTON             WY   MESONET

0740 PM     TSTM WND GST     15 SW SUNDANCE          44.25N 104.59W
10/06/2011  M58.00 MPH       CROOK              WY   MESONET

0740 PM     TSTM WND GST     ENE PINE HAVEN          44.35N 104.80W
10/06/2011  E60.00 MPH       CROOK              WY   TRAINED SPOTTER

0749 PM     TSTM WND GST     PINE HAVEN              44.35N 104.81W
10/06/2011  M60.00 MPH       CROOK              WY   MESONET

0900 PM     NON-TSTM WND GST 15 SE MISSION           43.15N 100.45W
10/06/2011  M66.00 MPH       TODD               SD   MESONET

0911 PM     NON-TSTM WND GST WINNER                  43.37N 99.86W
10/06/2011  M58.00 MPH       TRIPP              SD   OFFICIAL NWS OBS

0920 PM     NON-TSTM WND GST 6 W PARMELEE            43.32N 101.14W
10/06/2011  M60.00 MPH       TODD               SD   MESONET

&&

THIS TABLE LISTS THE REPORTS BY HAIL SIZE OR WIND SPEED OR RAIN
AMOUNT...AND MAY NOT NECESSARILY BE THE FINAL HAIL SIZE OR WIND
SPEED OR RAIN AMOUNT FOR THAT LOCATION.

HAIL REPORTS LISTED BY SIZE (INCHES)

 SIZE    LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  1.75   7 SW HERMOSA             SD  CUSTER           0320 PM
  1.00   10 NE MARCUS             SD  MEADE            0601 PM
  1.00   5 ESE DOWNTOWN RAPID CI  SD  PENNINGTON       0332 PM
  1.00   4 SW FAIRBURN            SD  CUSTER           0309 PM
  1.00   5 WNW BUFFALO GAP        SD  CUSTER           0232 PM
  0.88   BOX ELDER                SD  PENNINGTON       0415 PM
  0.75   3 E HEREFORD             SD  MEADE            0445 PM

TSTM WIND REPORTS LISTED BY SPEED (MPH)

 SPEED   LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
 86.00   10 NE BELVIDERE          SD  JACKSON          0620 PM
 77.00   UPTON                    WY  WESTON           0729 PM
 71.00   6 W PARMELEE             SD  TODD             0653 PM
 66.00   FAITH                    SD  MEADE            0624 PM
 65.00   UNION CENTER             SD  MEADE            0500 PM
 60.00   PINE HAVEN               WY  CROOK            0749 PM
 60.00   ENE PINE HAVEN           WY  CROOK            0740 PM
 60.00   5 W CEDAR BUTTE          SD  MELLETTE         0715 PM
 60.00   10 NE MARCUS             SD  MEADE            0601 PM
 60.00   7 ENE BELVIDERE          SD  JACKSON          0600 PM
                 DIME SIZE HAIL.
 60.00   SSE MARTIN               SD  BENNETT          0520 PM
                 HAIL SIZE .50 INCHES
 60.00   VETAL                    SD  BENNETT          0511 PM
                 HAIL SIZE .75 INCHES
 58.00   15 SW SUNDANCE           WY  CROOK            0740 PM
 54.00   8 SW BATESLAND           SD  SHANNON          0500 PM

WFO UNR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Wyoming Black Hills

When
October 7, 2:00 AM MST to 3:00 AM MST
Where
Wyoming Black Hills forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Department of Highways
Coordinates
44.215, -104.569 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349961.